Background: Although skin reactions have been reported during use of diclofenac, a nonsteroidal anti-inflammatory drug, immunopathogenic mechanisms have been demonstrated in only a few cases. Methods: We administered skin and patch tests to two subjects who had developed maculopapular rashes respectively 48 and 72 hours after initiation of treatment with diclofenac. Results: In both cases, prick and intradermal tests with the drug were negative at 20 minutes, but 24 hours later an erythematous infiltrate had appeared at the intradermal test site. Patch tests with diclofenac were also positive at 48 and 72 hours. Conclusions: The features of both these cases are suggestive of delayed hypersensitivity to diclofenac. Delayed-reading intradermal and patch tests may be a simple and effective means of diagnosing reactions of this type.
|Number of pages||3|
|Journal||Annals of Allergy, Asthma and Immunology|
|Publication status||Published - Oct 1998|
ASJC Scopus subject areas
- Immunology and Allergy